Alert archive / Virginia / Wind Chill Advisories in 2009

Wind Chill Advisory 2, NWS Blacksburg, VA

January 20, 200910 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind chill advisory at Jan 20, 2009, 2:00 PM EST for 10 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 20, 2009, 6:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2009, 2:00 PM EST (19:00 UTC)
In effect from
Jan 20, 2009, 6:00 PM EST
Expired
Jan 21, 2009, 9:00 AM EST
In force
15 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 201900
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
200 PM EST TUE JAN 20 2009

...VERY COLD WIND CHILLS TONIGHT INTO EARLY WEDNESDAY...

.LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST TONIGHT
ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG NORTHWEST
WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH OVERNIGHT
TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO PRODUCE BELOW
ZERO WIND CHILLS INTO WEDNESDAY MORNING.


NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-210300-
/O.NEW.KRNK.WC.Y.0002.090120T2300Z-090121T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...
INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
BLUEFIELD...HINTON...UNION...LEWISBURG
200 PM EST TUE JAN 20 2009

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
9 AM EST WEDNESDAY. 

WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW
ZERO THIS EVENING THROUGH EARLY WEDNESDAY. THE COLDEST READINGS
WILL OCCUR ACROSS THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE
STRONGEST OVERNIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
3 follow-up statements
000 
WWUS41 KRNK 210255
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 PM EST TUE JAN 20 2009

...VERY COLD WIND CHILLS TONIGHT INTO EARLY WEDNESDAY...

.LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST TONIGHT
ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG
NORTHWEST WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH
OVERNIGHT TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO
PRODUCE BELOW ZERO WIND CHILLS INTO WEDNESDAY MORNING.

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211100-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...
INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
BLUEFIELD...HINTON...UNION...LEWISBURG
955 PM EST TUE JAN 20 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY.

WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW
ZERO THROUGH EARLY WEDNESDAY. THE COLDEST READINGS WILL OCCUR
ACROSS THE HIGHER ELEVATIONS WHERE WINDS WILL BE THE STRONGEST
OVERNIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 210608
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 AM EST WED JAN 21 2009

...VERY COLD WIND CHILLS THIS MORNING...

.LOW PRESSURE OFFSHORE WILL CONTINUE TO MOVE NORTHEAST THIS MORNING
ALLOWING HIGH PRESSURE TO BUILD IN FROM THE WEST. STRONG
NORTHWEST WINDS BETWEEN THESE TWO SYSTEMS WILL COMBINE WITH
EARLY MORNING TEMPERATURES IN THE TEENS...AND SINGLE DIGITS TO PRODUCE
BELOW ZERO WIND CHILLS.

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211400-
/O.CON.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...
INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
BLUEFIELD...HINTON...UNION...LEWISBURG
108 AM EST WED JAN 21 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 5 BELOW AND 15 BELOW
ZERO THIS MORNING. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER
ELEVATIONS WHERE WINDS WILL BE THE STRONGEST.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 211401
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
901 AM EST WED JAN 21 2009

...TEMPERATURES WARMING THIS MORNING...

.MORNING TEMPERATURES HAVE WARMED AND WIND CHILL VALUES ARE ABOVE
ZERO IN MOST LOCATIONS. HIGHER ELEVATIONS MAY STILL SEE BELOW
ZERO WIND CHILLS UNTIL NOON TODAY.

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>045-211515-
/O.EXP.KRNK.WC.Y.0002.000000T0000Z-090121T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...
INDEPENDENCE...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...
BLUEFIELD...HINTON...UNION...LEWISBURG
901 AM EST WED JAN 21 2009

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

WITH WARMING TEMPERATURES THIS MORNING...THE WIND CHILL ADVISORY
WILL BE ALLOW TO EXPIRE AT 9 AM.


$$


RCS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 20, 12:00 PM EST, 2 hours earlier.

Area forecast discussion, Jan 20, 12:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1200 PM EST TUE JAN 20 2009

.SYNOPSIS...
LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST...WILL DEEPEN AND
MOVE NORTHEAST OFFSHORE THIS AFTERNOON. THIS LOW WILL SPREAD SNOW
WESTWARD...WITH THE BACK EDGE NEAR THE NW NC PIEDMONT AND
SOUTHSIDE VA INTO EARLY THIS AFTERNOON. COLD HIGH PRESSURE WILL
BUILD INTO THE REGION TONIGHT AND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SENDING UPDATE TO REMOVE WINTER WX ADVISORY GIVEN DIMINISHING
RADAR TRENDS AND LACK OF MUCH ACCUMULATING SNOW ATTM. ALSO CHANGES
TO REFLECT A LITTLE MORE SUN OUT EAST WHERE DRY AIR IS ALLOWING
FOR MORE CLEARING AS PRECIP FADES. OTRW FEW OTHER CHANGES TO TEMPS
OR POPS.

AXIS OF DEFORMATION SNOW REALLY STARTING TO SHRINK AS VERY DRY AIR
CONTINUES TO SURGE SE ON THE BACKSIDE OF THE SURFACE LOW OFFSHORE.
HAVE SEEN 1-3 INCHES IN THE FAR SE PORTION OF THE ADVISORY AND
WILL LET THE WSW RIDE JUST A BIT LONGER UNTIL MOST PRECIP HAS
FADED. THINK MAJORITY GONE BY AROUND NOON IF NOT SOONER BUT GIVEN
SNOW COVERED ROADS AND LITTLE MELTING DUE TO COLD TEMPS THINK BEST
TO LEAVE THE ADVISORY UP A BIT LONGER. OTRW EXPECT UPSLOPE TO
GRADUALLY KICK IN NW ZONES AS FLOW TURNS MORE NW ESPCLY LATER ON
WHILE CENTRAL ZONES LIKELY SEE SOME SUN IN WEAK SUBSIDENCE AREA IN
BETWEEN SO REDUCED POPS THERE. THINK NW WINDS WILL REALLY PICK UP
ON THE BACK OF THIS SYSTEM ACROSS THE RIDGES THIS AFTERNOON IN
RESPONSE TO PRES RISES AND DECENT 85H JET. COULD SEE SOME GUSTS TO
25-30 MPH ESPCLY ON THE RIDGES ACROSS THE SW. LATEST MOS SUGGESTS
TEMPS ACROSS THE NW WONT GET MUCH ABOVE 20 AT BEST WITH LOW/MID
20S ELSW MOUNTAINS AND 25-31 PIEDMONT. PREVIOUS DISCUSSION...

I HAVE ISSUED A QUICK UPDATE TO RAISE POPS IN THE EXTREME
SOUTHEAST CWA WHERE WE HAVE THE ADVISORIES GOING. FCST AMOUNTS
STILL LOKK GOOD AS DRIER AIR CONTINUES TO SURGE SOUTHWARD AND
ERODE THE BACK EDGE OF THE HEAVIER SNOW ADVANCING NORTHWARD. OTHER
CHANGE TO THE FCST WAS TO LOWER MAX TEMPS AS VERY COLD AIR IS
SURGING SOUTHWARD. DOES NOT LOOK LIKE EVEN THE PIEDMONT WILL RISE
BACK ABOVE FREEZING TODAY.

WINTER WEATHER ADVISORIES POSTED TODAY FOR SOUTHEAST PORTIONS OF
CWA. WSR-88D INDICATED PATCHES OF SNOW LIFTING NORTHEAST ACROSS
FORECAST AREA. THE 00Z SOUNDING BY UNCA STUDENTS AT ETSU IN
JOHNSON CITY SHOWED MOISTURE FROM SFC UP TO AROUND 620 MBS WITH A
N WIND UP TO 700 MB. THE RNK SOUNDING AT 00Z HAD MOISTURE ONLY UP
770 MB WITH NW FLOW UP TO 850 MB. THE SLIGHT MORE NORTHERLY
COMPONENT OF WIND HINTS AT WHY THE UPSLOPE HAS NOT KICKED IN YET.
SHORTWAVE WILL DROP SOUTHEAST ACROSS THE REGION TODAY. THE
NAM...GFS...ECMWF HAVE ALL TRENDED SLIGHTLY FLATTER AND MORE
PROGRESSIVE THAN THEIR PREVIOUS RUNS WITH THIS FEATURE. LOOKING AT
2-D FRONTOGENESIS FROM BOTH THE NAM AND GFS...THERE IS A SMALL
AREA OF LIFT AROUND LYH AT 12Z WITH BEST FRONTOGENESIS SOUTH OF
OUR AREA NEAR RDU AND IT WEAKENS BY 18Z. WITH SOME OF THE BETTER
LIFT AND ASSOCIATED SHORTWAVE PUSHING INTO SOUTHSIDE VA...WILL
KEEP SNOW TOTALS. WILL HAVE TO WATCH BANDS OF HEAVIER SNOWS THIS
MORNING. A DEFORMATION ZONE WILL SET UP ALONG THE BACKSIDE OF THE
FRONTAL SYSTEM WITH THE HEAVIER SNOWS. THE PLACEMENT OF THE
DEVELOPING COASTAL LOW IS THE QUESTION OF FORECAST. TREND APPEARS
FURTHER SOUTH AND EAST. PLAYED QPF SLIGHTLY HIGHER THAN HPC. STILL
LOOKING AT ADVISORY LEVEL SNOW...EXPECT 1-2 INCHES...MAYBE 3
INCHES IN SRN CASWELL COUNTY WITH THIS EVENT.

NORTHWEST TRAJECTORIES KICK THIS AFTERNOON WITH UPSLOPE MOUNTAIN
SNOW. DECIDED TO TRIM POPS IN THE EAST AFTER 22Z...AND INCREASE
POPS IN THE WESTERN SLOPES. ANOTHER LITTLE IMPULSE MOVES INTO THE
REGION LATER TODAY WHICH SHOULD PROVIDE FOR BETTER COVERAGE. USED A
MET GUID AND CONTINUITY BLEND FOR HIGH TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
500MB TROUGH PIVOTS ACROSS THE FORECAST AREA TUESDAY NIGHT WITH DEEP
UNIFORM NW FLOW. LOW LEVEL MOISTURE IS QUITE SHALLOW...BUT
TRAJECTORIES ARE OFF THE GREAT LAKES FOR A PERIOD FROM LATE
AFTERNOON THROUGH ABOUT 06Z. I HAVE MAINTAINED THE LIKELY POPS ON
THE NW SLOPES DESPITE VERY LOW GUIDANCE. DOES NOT LOOK LIKE MUCH
QPF- LESS THAN A TENTH OF AN INCH...BUT WITH LIQUID TO SNOW RATIOS
OF 20 OR 25 TO 1...I EXPECT 1 TO 2 INCHES OF SNOW IN THE FAVORED
UPSLOPE AREAS. LOWS IN THE 10 TO 15 DEGREE RANGE IN THE MTNS...WITH
SOME SINGLES DIGITS IN HIGH ELEVATIONS...LOOKS GOOD CONSIDERING THE
-18C 850MB TEMPS. WITH WINDS OF 10 TO 20 MPH EXPECTED...WIND CHILLS
IN THE HIGH ELEVATIONS WILL BE IN THE ZERO TO 5 BELOW RANGE LATE
TONIGHT. I DON/T EXPECT COVERAGE OF 5 BELOW TO BE ENOUGH TO WARRANT
A WIND CHILL ADVISORY.

ON WED...THE LOW LEVEL FLOW BACKS TO THE WEST AND BECOMES
ANTI-CYCLONIC IN THE MORNING...SO I THINK THAT UPSLOPE SNOW SHOWERS
WILL TAPER OFF QUICKLY. I DO NOT HAVE ANY POPS FOR MEAS SNOW AFTER
600 AM. DESPITE WARM ADVECTION AND PLENTY OF SUN WED...WE WILL GET
OFF TO SUCH A COLD START THAT THE MTNS WILL NOT RISE ABOVE
FREEZING...AND FOOTHILLS PIEDMONT WILL STAY IN THE 30S FOR HIGHS.
WEST WIND CONTINUES OVERNIGHT WED NIGHT AS THE SFC HIGH PRESSURE
MOVES TO OVER THE GULF COAST AND FLA. VALLEYS WILL LIKELY DECOUPLE
WHILE RIDGES STAY MIXED. WITH CLEAR SKIES...VALLEYS SHOULD BE COLDER
THAN THE RIDGES. LOWS GENERALLY IN THE 20S...WITH SOME TEENS IN THE
MTN VALLEYS. BY THU...WE GET INTO THE TRUE RETURN FLOW AND WARM
ADVECTION AS THE SFC HIGH MOVES OFF THE SE U.S. COAST. SHOULD BE A
GOOD WARM UP...WITH HIGHS IN THE 40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOR THE LONG RANGE...LOW LEVEL THERMAL RIDGE AND WESTERLY 850MB
WINDS SHOULD BRING ABOVE NORMAL TEMPERATURES ON FRIDAY...BEFORE
SHORT WAVE MOVING ACROSS THE NORTHERN GREAT LAKES...PUSHES A COLD
FRONT THROUGH FRIDAY NIGHT. THIS WILL BRING LIGHT RAIN AHEAD OF
THE FRONT...WITH SOME POST FRONTAL MOUNTAIN SNOW SHOWERS SATURDAY.
LOWERED TEMPS FOR SATURDAY AND SUNDAY AS GFS HAS COME AROUND TO
THE ECMWF SOLUTION OF USHERING IN -5 TO -15 850MB TEMPS SATURDAY
NIGHT/EARLY SUNDAY.

INTERESTING WEATHER SCENARIO DEVELOPING EARLY NEXT WEEK...AS
SHORTWAVE RIDGING DEVELOPS MONDAY WITH STRONG WAA/ISENTROPIC
LIFT...ESPECIALLY IN THE WESTERN PORTION OF THE FORECAST AREA.
WITH DEEP SOUTHWEST FLOW...MOISTURE PROFILE WILL DEEPEN AND WHILE
THE ECMWF WARMS TEMPS TO ALLOW PRECIP TO START AS RAIN MONDAY...GFS
AND ITS STRONGER 1036 MB HIGH IN THE NORTHEAST WOULD START PRECIP AS
FREEZING RAIN.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCATTERED SNOW SHOWERS AND FLURRIES...ALONG WITH MVFR CIGS...WILL
INCREASE OVER THE FAR WESTERN MOUNTAINS THRU THIS EVENING...WITH
MAINLY VFR CONDITIONS AT ALL EASTERN SITES. EVEN COLDER AIR ARRIVES
WITH GUSTY NORTHWEST WINDS THIS AFTERNOON INTO THE OVERNIGHT. THIS
IN COMBO WITH RESIDUAL MOISTURE WILL LIKELY BRING IFR CONDITIONS
TO BLF...AND LOW MVFR TO LWB. NW WIND GUSTS TO 25 KTS MAY OCCUR
ACROSS THE MOUNTAINS THRU THIS EVENING.

THE UPSLOPE MVFR TO IFR SNOW SHOWERS WILL CONTINUE IN THE SE WV
MOUNTAINS AND NEIGHBORING PORTIONS OF SW VA UNTIL ABOUT DAYBREAK
WEDNESDAY...BEFORE HIGH PRESSURE BUILDS IN.

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO FRIDAY. A COLD
FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND BRING THE NEXT
CHC FOR PRECIPITATION...ALONG WITH MVFR/POSSIBLE IFR CONDITIONS.
ANOTHER WEAK IMPULSE FROM THE WEST MAY BRING PERIODS OF MVFR IN
LIGHT PRECIP BY SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ/WP
NEAR TERM...JH/JJ/KK
SHORT TERM...JJ
LONG TERM...PH
AVIATION...JH/JJ/KK
Hazardous weather outlook, Jan 20, 11:56 AM EST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1156 AM EST TUE JAN 20 2009

NCZ003-019-VAZ022>024-032>035-045>047-211700-
SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-VAZ011>014-016>020-WVZ044-211700-
ALLEGHANY NC-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-MONROE-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILLS WILL BE AROUND ZERO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ043-044-211700-
STOKES-YADKIN-HENRY-PITTSYLVANIA-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-WVZ042-043-045-211700-
TAZEWELL-BLAND-MERCER-SUMMERS-GREENBRIER-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILLS WILL BE ZERO TO 5 BELOW WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ058-059-211700-
ROCKINGHAM-CASWELL-HALIFAX-CHARLOTTE-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ009-015-211700-
ASHE-WATAUGA-SMYTH-GRAYSON-
1156 AM EST TUE JAN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIND CHILLS WILL DROP TO AROUND ZERO LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND CHILLS WILL BE ZERO TO 5 BELOW WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Virginia, 2009Wind Chill Advisories in West Virginia, 2009Wind Chill Advisories in North Carolina, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.